Alert archive / Colorado / Winter Storm Warnings in 2019

Winter Storm Warning 14, NWS Pueblo, CO

April 30, 2019El Paso County, Teller County, Colorado

NWS Pueblo, CO issued this winter storm warning at Apr 30, 2019, 6:10 AM MDT for El Paso County, Teller County, Colorado. It was in force for 5 hr. 48 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 30, 2019, 6:10 AM MDT (12:10 UTC)
Expired
Apr 30, 2019, 10:53 AM MDT
In force
5 hr
Issued by
NWS Pueblo, CO

Counties El Paso County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 73 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 6:30 AM MDTSNOW 2.34 N Peterson Afb, COCOCORAHS STATION CO-EP-359 COLORADO SPRINGS 7.2 ENE.
Apr 30, 6:51 AM MDTSNOW 11 Nne Fountain, CO
Apr 30, 7:00 AM MDTSNOW 13 S Colorado Springs, COCOCORAHS STATION CO-EP-264 COLORADO SPRINGS 3.5 S.
Apr 30, 7:00 AM MDTSNOW 16 S Calhan, COCOCORAHS STATION CO-EP-354 CALHAN 5.6 S.
Apr 30, 7:00 AM MDTSNOW 1.12 Nne Fountain, COCOCORAHS STATION CO-EP-370 FOUNTAIN 3.2 N.
Apr 30, 7:00 AM MDTSNOW 1.32 Ssw Colorado Springs, COCOCORAHS STATION CO-EP-58 IVYWILD 0.6 E.
Apr 30, 7:00 AM MDTSNOW 1.44 Wnw Peterson Afb, COCOCORAHS STATION CO-EP-188 COLORADO SPRINGS 3.7 ENE.
Apr 30, 7:00 AM MDTSNOW 1.51 Wnw Colorado Springs, COCOCORAHS STATION CO-EP-303 COLORADO SPRINGS 1.1 W.
Apr 30, 7:00 AM MDTSNOW 1.52 E Monument, COCOCORAHS STATION CO-EP-17 MONUMENT 2.1 ENE.
Apr 30, 7:00 AM MDTSNOW 1.53 N Calhan, COCOCORAHS STATION CO-EP-7 CALHAN 3.1 N.
Apr 30, 7:00 AM MDTSNOW 1.55 Wsw Calhan, COCO-OP OBSERVER STATION CLHC2 CALHAN 5SW AMRAD.
Apr 30, 7:00 AM MDTSNOW 1.5Security, COCOCORAHS STATION CO-EP-291 COLORADO SPRINGS 8.2 SE.
Apr 30, 7:00 AM MDTSNOW 1.82 Ese Divide, COCOCORAHS STATION CO-TL-29 DIVIDE 1.0 E.
Apr 30, 7:00 AM MDTSNOW 1.82 Ne Colorado Springs, COCOCORAHS STATION CO-EP-194 COLORADO SPRINGS 1.1 NE.
Apr 30, 7:00 AM MDTSNOW 1.84 S Colorado Springs, COCOCORAHS STATION CO-EP-337 COLORADO SPRINGS 4.1 S.
Apr 30, 7:00 AM MDTSNOW 1.85 Nnw Peyton, COCOCORAHS STATION CO-EP-365 PEYTON 5.4 NNW.
Apr 30, 7:00 AM MDTSNOW 1.94 Ene Air Force Academy, COCO-OP OBSERVER STATION BKFC2 BLACK FOREST 6WNW.
Apr 30, 7:00 AM MDTSNOW 22 E Falcon, COCO-OP OBSERVER STATION FLNC2 FALCON 2E AMRAD.
Apr 30, 7:00 AM MDTSNOW 23 Sse Colorado Springs, COCOCORAHS STATION CO-EP-210 COLORADO SPRINGS 3.0 S.
Apr 30, 7:00 AM MDTSNOW 2.11 Nnw Woodland Park, COCOCORAHS STATION CO-TL-28 WOODLAND PARK 1.1 NNW.
Apr 30, 7:00 AM MDTSNOW 2.24 Nne Falcon, COCOCORAHS STATION CO-EP-343 PEYTON 6.8 WSW.
Apr 30, 7:00 AM MDTSNOW 2.25 Sse Air Force Academy, COCOCORAHS STATION CO-EP-207 COLORADO SPRINGS 7.1 NNW.
Apr 30, 7:00 AM MDTSNOW 2.33 Nw Black Forest, COCOCORAHS STATION CO-EP-396 BLACK FOREST 3.8 W.
Apr 30, 7:00 AM MDTSNOW 2.34 Nne Florissant, COCOCORAHS STATION CO-TL-31 FLORISSANT 4.8 NNE.
Apr 30, 7:00 AM MDTSNOW 2.53 Ne Colorado Springs, COCOCORAHS STATION CO-EP-309 COLORADO SPRINGS 2.7 NE.
Apr 30, 7:00 AM MDTSNOW 32 Nne Falcon, COCOCORAHS STATION CO-EP-371 PEYTON 8.5 WSW.
Apr 30, 7:00 AM MDTSNOW 35 Nne Colorado Springs, COCOCORAHS STATION CO-EP-228 COLORADO SPRINGS 5.0 NNE.
Apr 30, 7:00 AM MDTSNOW 3.23 W Black Forest, COCOCORAHS STATION CO-EP-271 BLACK FOREST 4.7 WSW.
Apr 30, 7:00 AM MDTSNOW 3.55 Ne Manitou Springs, COCOCORAHS STATION CO-EP-37 COLORADO SPRINGS 5.7 WNW.
Apr 30, 7:00 AM MDTSNOW 3.55 Sse Air Force Academy, COCOCORAHS STATION CO-EP-189 FALCON ESTATES 2.4 WNW.
Apr 30, 7:00 AM MDTSNOW 4.52 Nne Falcon, COCOCORAHS STATION CO-EP-256 PEYTON 8.3 SW.
Apr 30, 7:00 AM MDTSNOW 63 Ne Cripple Creek, COCO-OP OBSERVER STATION CRIC2 CRIPPLE CREEK 2 NE.
Apr 30, 7:10 AM MDTSNOW 2.42 Sw Black Forest, COCOCORAHS STATION CO-EP-357 COLORADO SPRINGS 12.5 NNE.
Apr 30, 7:15 AM MDTSNOW 11 Ese Manitou Springs, COCOCORAHS STATION CO-EP-175 MANITOU SPRINGS 1.2 ESE.
Apr 30, 7:30 AM MDTSNOW 1.72 Nw Colorado Springs, CO
Apr 30, 7:30 AM MDTSNOW 3.52 N Security, COCOCORAHS STATION CO-EP-180 COLORADO SPRINGS 6.6 SE.
Apr 30, 7:30 AM MDTSNOW 4.54 Ese Falcon, COCOCORAHS STATION CO-EP-378 PEYTON 9.2 SSW.
Apr 30, 7:43 AM MDTSNOW 1.52 Nne Monument, CO
Apr 30, 7:45 AM MDTSNOW 2.92 E Manitou Springs, COCOCORAHS STATION CO-EP-344 COLORADO SPRINGS 3.1 NW.
Apr 30, 8:00 AM MDTSNOW 1.94 Ne Air Force Academy, COCOCORAHS STATION CO-EP-61 GLENEAGLE 0.4 WNW.
Apr 30, 8:00 AM MDTSNOW 22 N Colorado Springs, COCOCORAHS STATION CO-EP-385 COLORADO SPRINGS 1.5 N.
Apr 30, 8:00 AM MDTSNOW 23 W Falcon, COCOCORAHS STATION CO-EP-402 FALCON 3.2 W.
Apr 30, 8:00 AM MDTSNOW 25 Sse Air Force Academy, COCOCORAHS STATION CO-EP-392 COLORADO SPRINGS 7.1 N.
Apr 30, 8:00 AM MDTSNOW 2.85 Nne Colorado Springs, COCOCORAHS STATION CO-EP-320 COLORADO SPRINGS 4.1 NNE.
Apr 30, 8:00 AM MDTSNOW 36 Nnw Peterson Afb, COCOCORAHS STATION CO-EP-356 COLORADO SPRINGS 7.3 NE.
Apr 30, 8:00 AM MDTSNOW 45 Nw Cripple Creek, COCOCORAHS STATION CO-TL-16 CRIPPLE CREEK 5.1 NW.
Apr 30, 9:00 AM MDTSNOW 1.32 N Colorado Springs, COCOCORAHS STATION CO-EP-389 COLORADO SPRINGS 1.8 NNW.
Apr 30, 9:20 AM MDTSNOW 44 Nw Peterson Afb, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 0.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2019-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2019-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

332 
WWUS45 KPUB 301210
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
610 AM MDT Tue Apr 30 2019

COZ082-301800-
/O.EXP.KPUB.WS.W.0013.000000T0000Z-190430T1200Z/
/O.NEW.KPUB.WS.W.0014.190430T1210Z-190430T1800Z/
Pikes Peak Above 11000 Feet-
610 AM MDT Tue Apr 30 2019

...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT TODAY...

* WHAT...Heavy snow. Additional snow accumulations of 1 to 3
  inches. Winds gusting as high as 35 mph.

* WHERE...Pikes Peak Above 11000 Feet.

* WHEN...Until noon MDT today.

* ADDITIONAL DETAILS...Plan on icy and snow packed roads,
  especially near the summit of Pikes Peak. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ059-061>063-072-076>078-080-081-301315-
/O.EXP.KPUB.WW.Y.0026.000000T0000Z-190430T1200Z/
Leadville Vicinity/Lake County Below 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-
610 AM MDT Tue Apr 30 2019

...WINTER WEATHER ADVISORY HAS EXPIRED...

Occasional snow showers will still be possible over the area
through the morning, although accumulations will be light and
impacts minimal as temperatures gradually warm to above freezing
by late morning. 

$$

COZ058-060-301800-
/O.CON.KPUB.WS.W.0013.000000T0000Z-190430T1800Z/
Western Mosquito Range/East Lake County Above 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
610 AM MDT Tue Apr 30 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* WHAT...Heavy snow. Additional snow accumulations of 3 to 6 
  inches.

* WHERE...Western Mosquito Range/East Lake County Above 11000 
  Feet and Eastern Sawatch Mountains Above 11000 Feet.

* WHEN...Until noon MDT Today.

* ADDITIONAL DETAILS...Travel could be very difficult over high 
  mountain passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ073-301800-
/O.CON.KPUB.WS.W.0013.000000T0000Z-190430T1800Z/
Northern Sangre de Cristo Mountains Above 11000 Feet-
610 AM MDT Tue Apr 30 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* WHAT...Heavy snow. Additional snow accumulations of 2 to 4 
  inches. Winds gusting as high as 40 mph.

* WHERE...Northern Sangre de Cristo Mountains Above 11000 Feet.

* WHEN...Until noon MDT Today.

* ADDITIONAL DETAILS...Travel could be very difficult over high 
  mountain passes. Visibility will be poor at times due to heavy 
  snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ075-301800-
/O.CON.KPUB.WW.Y.0026.000000T0000Z-190430T1800Z/
Southern Sangre de Cristo Mountains Above 11000 Feet-
610 AM MDT Tue Apr 30 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
TODAY...

* WHAT...Snow. Additional snow accumulations of 1 to 3 inches. 
  Winds gusting as high as 40 mph.

* WHERE...Southern Sangre de Cristo Mountains Above 11000 Feet.

* WHEN...Until noon MDT Today.

* ADDITIONAL DETAILS...Plan on slippery road conditions. 
  Visibility will be poor at times due to heavy snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ066-068-301800-
/O.CON.KPUB.WW.Y.0026.000000T0000Z-190430T1800Z/
La Garita Mountains Above 10000 Feet-
Eastern San Juan Mountains Above 10000 Feet-
610 AM MDT Tue Apr 30 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
TODAY...

* WHAT...Snow. Additional snow accumulations of 2 to 4 inches. 
  Winds gusting as high as 35 mph.

* WHERE...Eastern San Juan Mountains Above 10000 Feet and La 
  Garita Mountains Above 10000 Feet.

* WHEN...Until noon MDT Today.

* ADDITIONAL DETAILS...Travel could be very difficult over high 
  mountain passes. Visibility will be poor at times due to heavy 
  snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
1 follow-up statement
721 
WWUS45 KPUB 301653
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
1053 AM MDT Tue Apr 30 2019

COZ082-301800-
/O.CAN.KPUB.WS.W.0014.000000T0000Z-190430T1800Z/
Pikes Peak Above 11000 Feet-
1053 AM MDT Tue Apr 30 2019

...WINTER STORM WARNING IS CANCELLED...

Intermittent snow showers will occur across the area the remainder
of today. However, the heavier snow with the associated 
significant additional accumulations are no longer anticipated so
the warning has been cancelled.

$$

COZ058-060-073-301800-
/O.CAN.KPUB.WS.W.0013.000000T0000Z-190430T1800Z/
Western Mosquito Range/East Lake County Above 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
1053 AM MDT Tue Apr 30 2019

...WINTER STORM WARNING IS CANCELLED...

Intermittent snow showers will occur across the area the remainder
of today. However, the heavier snow with the associated 
significant additional accumulations are no longer anticipated so
the warning has been cancelled.

$$

COZ066-068-075-301800-
/O.CAN.KPUB.WW.Y.0026.000000T0000Z-190430T1800Z/
La Garita Mountains Above 10000 Feet-
Eastern San Juan Mountains Above 10000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
1053 AM MDT Tue Apr 30 2019

...WINTER WEATHER ADVISORY IS CANCELLED...

Intermittent snow showers will occur across the area the remainder
of today. However, the heavier snow with the associated 
significant additional accumulations are no longer anticipated so
the advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm warning went out at Apr 30, 4:26 AM MDT, 1 hour 44 minutes earlier.

Area forecast discussion, Apr 30, 4:26 AM MDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
426 AM MDT Tue Apr 30 2019

.SHORT TERM...(Today and tonight)
Issued at 413 AM MDT Tue Apr 30 2019

Upper level wave, which was still back toward the 4 corners early
this morning, will move rapidly eastward across srn CO today, then
into KS by early evening. Still a few more waves of showers expected
across much of the area this morning, with perhaps an embedded
thunderstorm, as lightning maps show continued activity over nwrn NM
and wrn CO as of 10z. Snow level running around 6k feet early this
morning will rise to back toward 9k by late afternoon, as precip
gradually lessens and lower levels warm. Will keep current set of
winter highlights in place until 12z, and evaluate radar/satellite
trends in convection to determine extensions or expirations later
this morning. As surface low pressure deepens near Trinidad during
the day, narrow ribbon of enhanced instability (CAPE 500-800 J/KG)
develops ahead of the low across the sern plains, where 0-6km shear
is running in the 40-50 kt range. Given these instability/shear
parameters, and with HRRR suggesting a broken line of thunderstorms
developing on the plains late this morning, a couple strong to low
end severe storms will be possible, with winds to 60 mph and hail to
quarter size the main threat. West of the surface low, downslope wly
winds will develop, boosting temps and clearing skies over the srn
Sangres/Wets and srn I-25 corridor by late afternoon. Should also
see a break in precip back toward the Continental Divide this
afternoon as well, before rain and snow return late as nrn stream
trough begins to dig into the Great Basin. May eventually need a new
winter wx advisory for higher central mountain zones, but will let
this morning's highlights end before any new issuance.

.LONG TERM...(Wednesday through Monday)
Issued at 413 AM MDT Tue Apr 30 2019

Much of the long term forecast period will be dominated by broad
low pressure over the northwest quadrant of the US, with periodic
disturbances ejecting south and east across Colorado within
generally westerly flow.

Wednesday - Wednesday night...

A disturbance pushing east across Colorado at the start of the
period will bring continued rain and snow showers to the high
terrain Wednesday, ending during the early evening. An additional
1-3 inches of snow accumulation can be expected across the
Continental Divide, above 9,000 feet. Lesser amounts are forecast
across the eastern mountains. Highs in the mid 50s to low 60s are
forecast across the high valleys.

Over the plains, conditions during the day will be dry and
pleasant, with a light southwest breeze, and high temperatures
near 70 across most areas, and around 60 in Colorado Springs. The
shortwave will send a cold front down the plains during the
afternoon, crossing into New Mexico by early evening. Behind the
front, winds will be gusty and from the north, and isolated to
scattered rain showers will develop over the plains, with snow
showers resulting in light accumulations expected over the peaks
of the eastern mountains.

Wednesday night temperatures are forecast to drop into the mid
30s across the plains, near freezing in Colorado Springs, and mid
to upper 20s in the high valleys.

Thursday - Saturday...

Another disturbance digs into the northern Great Basin Thursday
and east across Colorado by the evening. With weak instability in
place across the forecast area, the shortwave will force the
development of isolated to widely scattered thunderstorms over the
mountains during the afternoon, with activity spreading east to
the plains by late afternoon into the early evening. Thunderstorms
are not expected to be severe, though a strong storm or two is
possible with small hail and gusty winds. High temperatures should
be similar to those on Wednesday.

On Friday, return flow during the day and early evening will
drive increased low-level moisture into the southeast Colorado
plains leading to weak instability. A weak disturbance in the
westerly flow is forecast to spawn the development of isolated to
widely scattered showers and thunderstorms over the southeast
plains late in the evening Friday into Saturday morning.
Conditions look to be mainly dry behind this activity the rest of
the day Saturday. Temperatures across the plains will rise into
the mid 70s on Friday, and upper 70s on Saturday, while the
Colorado Springs area and the high valleys will improve from the
mid 60s to upper 60s.

Sunday - Monday...

Uncertainty among model guidance increases during this period,
leading to lower confidence in the forecast. The next more
significant shortwave trough/closed low will move onshore
somewhere along the California coast sometime on Monday. The GFS
progression with this system is much quicker than that of the
ECMWF, with considerable ensemble spread also apparent. With
moisture still in place over Colorado, shower and thunderstorm
development in association with the approaching low is probable
across the forecast area sometime in the starting during this
period, and potentially lasting into Tuesday/Wednesday depending
on the speed of the system.

Temperatures on Sunday and Monday should remain in the upper 70s
across the plains, and upper 60s to low 70s in Colorado Springs
and the high valleys.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 413 AM MDT Tue Apr 30 2019

At KALS, VFR today and tonight with a VCSH possible until 20z-22z. W-
SW winds will increase late this morning, with gusts 25-30 kts until
00z.

At KCOS, IFR to LIFR this morning with a few waves of shra/shsn
until around 17z-18z. CIGS/VIS will gradually improve to MVFR 16z-
18z, then VFR after 20z, though still a low risk of a -shra through
the afternoon. Lower clouds return overnight, and MVFR cigs look
likely after 06z.

At KPUB, VFR to brief MVFR cigs expected this morning, with
occasional -shra until midday. VFR then expected this afternoon and
evening, though still a slight chance of a -shra until 21z. Lower
clouds return overnight, and MVFR cigs look possible after 06z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 AM MDT early this morning for
COZ059-061>063-072-076>078-080-081.

Winter Storm Warning until noon MDT today for COZ058-060-073.

Winter Weather Advisory until noon MDT today for COZ066-068-075.

Winter Storm Warning until 6 AM MDT early this morning for
COZ082.

&&

SHORT TERM...PETERSEN
LONG TERM...LINE
AVIATION...PETERSEN
Hazardous weather outlook, Apr 30, 5:45 AM MDT, 25 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
545 AM MDT Tue Apr 30 2019

COZ058>089-093>099-011145-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
545 AM MDT Tue Apr 30 2019

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Scattered to numerous snow showers will persist over the mountains
today, with an isolated brief thunderstorm also possible. Snow
levels will gradually rise from near 6000 feet this morning to
around 9000 feet by late afternoon. Additional snowfall of up to 6
inches will be possible over the higher peaks of the Sawatch Range,
the northern Sangre de Cristo Mountains and the summit of Pikes Peak
today, with spotty 1 to 3 inch amounts over lower elevations between
7000 and 10000 feet. Over the lower elevations, scattered rain
showers and isolated thunderstorms will continue, with rain and
mountain snow gradually ending toward late afternoon. Snowfall will
then redevelop along the Continental Divide from late tonight into
early Wednesday morning, with 1 to 3 inches of accumulation
possible, mainly above 9000 feet.

The main threats from any thunderstorms today will be lightning and
gusty winds up to 50 mph, along with small hail. One or two storms
over the far southeast plains may become strong this afternoon, with
winds to 60 mph and hail up to quarter size.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Snow will continue during the day Wednesday over the high elevations
of the Continental Divide and northern Sangre de Cristo Mountains.
An additional one to three inches of accumulation is possible at
elevations above 9,000 feet. Further east, a cold front will move
south down the eastern Colorado plains by Wednesday evening, with
gusty winds and isolated to scattered showers and thunderstorms
expected to develop behind it during the late afternoon and evening.
Precipitation chances will be most favorable north of Highway 50.

From Thursday into Monday, isolated to scattered thunderstorms will
be possible each day, with the best coverage of storms in the
afternoon and evening hours over the eastern mountains and across
the southeast plains near the Kansas border. The main threat from
storms will be lightning and gusty winds to around 50 mph, with
small hail possible with the stronger storms.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters are
expected across all of south central and southeast Colorado today,
and over the mountains along the Continental Divide tonight.

10/12

In the hours before

Local storm report, Apr 30, 12:14 AM MDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1214 AM MDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 AM     SNOW             1 WSW ROSITA            38.09N 105.35W
04/30/2019  M1.2 INCH        CUSTER             CO   CO-OP OBSERVER

&&
Local storm report, Apr 30, 12:58 AM MDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1258 AM MDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 AM     SNOW             2 NE LEADVILLE          39.27N 106.27W
04/30/2019  M4.8 INCH        LAKE               CO   TRAINED SPOTTER

            STORM TOTAL SO FAR. 0.52 INCHES LE.

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 3:04 PM MDTWinter Weather AdvisoryPUBChaffee, Lake, Saguache21 hr

Nearby

Winter Storm Warnings in Colorado, 2019Every winter storm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.